Alert archive / Iowa / Flash Flood Warnings in 2010
Flash Flood Warning 98, NWS Des Moines, IA
NWS Des Moines, IA issued this flash flood warning at Sep 21, 2010, 10:43 AM CDT for 7 counties in Iowa. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2010, 10:43 AM CDT (15:43 UTC)
- Expired
- Sep 21, 2010, 1:49 PM CDT
- In force
- 3 hr
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Audubon County, IA, Boone County, IA, Dallas County, IA, Greene County, IA, Guthrie County, IA, Polk County, IA, Story County, IA
The radar
The Des Moines radar (KDMX), 50 km from the middle of the area, began a volume at 15:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 12:00Z, 3.7 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 993 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1031 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 133 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
287
WGUS53 KDMX 211543
FFWDMX
IAC009-015-049-073-077-153-169-212130-
/O.NEW.KDMX.FF.W.0098.100921T1543Z-100921T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1043 AM CDT TUE SEP 21 2010
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* FLASH FLOOD WARNING FOR...
AUDUBON COUNTY IN WEST CENTRAL IOWA...
NORTHERN DALLAS COUNTY IN CENTRAL IOWA...
NORTHERN GUTHRIE COUNTY IN WEST CENTRAL IOWA...
NORTHERN POLK COUNTY IN CENTRAL IOWA...
SOUTHERN BOONE COUNTY IN CENTRAL IOWA...
SOUTHERN GREENE COUNTY IN WEST CENTRAL IOWA...
STORY COUNTY IN CENTRAL IOWA...
* UNTIL 430 PM CDT
* AT 1040 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL MEASUREMENTS AS WELL AS RADAR ESTIMATES
INDICATE THAT AS MUCH AS 2.5 TO 3.25 INCHES HAS FALLEN ACROSS THE
WARNED AREA. THE HEAVIEST RAINFALL HAS FALLEN FROM NORTHERN
GUTHRIE INTO SOUTHERN BOONE COUNTY. AS MUCH AS 1 TO 2 MORE INCHES
OF RAINFALL IS POSSIBLE ESPECIALLY ACROSS SOUTHERN PORTIONS OF THE
WARNED AREA...OVER THE NEXT COUPLE HOURS.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
AMES...AUDUBON...GUTHRIE CENTER...HUXLEY...MADRID...NEVADA...
PANORA...PERRY AND WOODWARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND
OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
&&
LAT...LON 4181 9510 4186 9479 4186 9464 4189 9463
4195 9420 4217 9324 4186 9324 4187 9334
4184 9335 4168 9419 4159 9506 4160 9511
$$
ZOGG3 follow-up statements
330
WGUS73 KDMX 211645
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1145 AM CDT TUE SEP 21 2010
IAC009-015-049-073-077-153-169-212130-
/O.CON.KDMX.FF.W.0098.000000T0000Z-100921T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IA-BOONE IA-STORY IA-POLK IA-GUTHRIE IA-AUDUBON IA-DALLAS IA-
1145 AM CDT TUE SEP 21 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHERN DALLAS...
AUDUBON...NORTHERN GUTHRIE...NORTHERN POLK...STORY...SOUTHERN BOONE
AND SOUTHERN GREENE COUNTIES UNTIL 430 PM CDT...
AT 1143 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL HAD DRIFTED SOUTH OF THE
WARNED AREA. ALTHOUGH THE HEAVY RAINFALL HAS EXITED THE WARNED
AREA...THE RISK OF FLASH FLOODING STILL EXISTS. RADAR ESTIMATES THAT
AS MUCH AS 2 TO 4 INCHES OF RAIN FELL ACROSS THE WARNED AREA. THE
HEAVIEST RAINFALL GENERALLY OCCURRED OUTSIDE THE LARGER TOWNS AND
CITIES...AND FELL FROM NORTHERN GUTHRIE INTO SOUTHERN STORY COUNTIES.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
AMES...AUDUBON...GUTHRIE CENTER...HUXLEY...MADRID...NEVADA...
PANORA...PERRY...POLK CITY AND WOODWARD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
&&
LAT...LON 4181 9510 4186 9479 4186 9464 4189 9463
4195 9420 4217 9324 4186 9324 4187 9334
4184 9335 4168 9419 4159 9506 4160 9511
$$
ZOGG165
WGUS73 KDMX 211754
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1254 PM CDT TUE SEP 21 2010
IAC009-015-049-073-077-211806-
/O.CAN.KDMX.FF.W.0098.000000T0000Z-100921T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GREENE IA-BOONE IA-GUTHRIE IA-AUDUBON IA-DALLAS IA-
1254 PM CDT TUE SEP 21 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHERN DALLAS...
AUDUBON...NORTHERN GUTHRIE...SOUTHERN BOONE AND SOUTHERN GREENE
COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4187 9324 4187 9334 4184 9335 4183 9340
4178 9370 4193 9370 4204 9324
$$
IAC153-169-212130-
/O.CON.KDMX.FF.W.0098.000000T0000Z-100921T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STORY IA-POLK IA-
1254 PM CDT TUE SEP 21 2010
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN POLK AND
SOUTHERN STORY COUNTIES UNTIL 430 PM CDT...
AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL REMAINED SOUTH OF THE WARNED
AREA. RAINFALL ESTIMATES FROM THE EARLIER RAINFALL WERE AS HIGH AS 2
TO 4 INCHES.
RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLASH FLOODING INCLUDE...
HUXLEY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE ALSO SUBJECT TO FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR AND THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. TURN
AROUND...DONT DROWN.
&&
LAT...LON 4187 9324 4187 9334 4184 9335 4183 9340
4178 9370 4193 9370 4204 9324
$$
ZOGG503
WGUS73 KDMX 211849
FFSDMX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
149 PM CDT TUE SEP 21 2010
IAC153-169-211904-
/O.CAN.KDMX.FF.W.0098.000000T0000Z-100921T2130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
STORY IA-POLK IA-
149 PM CDT TUE SEP 21 2010
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN POLK
AND SOUTHERN STORY COUNTIES IS CANCELLED...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER THE WARNED AREA. STREAMS
AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE BEGINNING TO
RECEDE...ENDING THE FLOOD THREAT. IF FLOODING HAS BEEN OBSERVED...
PLEASE REPORT IT TO YOUR LOCAL LAW ENFORCEMENT AGENCY.
LAT...LON 4187 9324 4187 9334 4184 9335 4183 9340
4178 9370 4193 9370 4204 9324
$$
ZOGGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this flash flood warning went out at Sep 21, 6:23 AM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Sep 21, 6:23 AM CDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 623 AM CDT TUE SEP 21 2010 ...UPDATED AVIATION DISCUSSION... .SHORT TERM /TODAY/... COMPLEX AND ACTIVE FORECAST FOR TODAY AS COLD FRONT MOVES SOUTHEAST ACROSS THE CWA COINCIDENT WITH ONE OR MORE SHORTWAVES PASSING OVERHEAD. WIDE SWATH OF SHOWERS AND THUNDERSTORMS HAS MOVED IN FROM THE NORTHWEST OVERNIGHT AND IS CURRENTLY AFFECTING OUR NORTHERN AND WESTERN COUNTIES. AS THE LEADING SHORTWAVE THAT HAS PROVIDED SOME OF THE FORCING FOR THIS FEATURE BEGINS TO MOVE OFF THIS MORNING WE SHOULD SEE A DECREASE IN CONVECTIVE COVERAGE...HOWEVER ENOUGH LIFT WILL REMAIN ESPECIALLY NEAR THE FRONTAL ZONE TO SUPPORT A BAND OF CATEGORICAL POPS MOVING ACROSS THE AREA THIS MORNING. WILL ALSO INCLUDE A PRE-FIRST PERIOD IN THE ZONES TO ACCOUNT FOR CONVECTIVE TRENDS. THE FRONT WILL HANG UP SOMEWHERE ACROSS OUR SOUTHEASTERN HALF THIS AFTERNOON AFTER BEING ABANDONED BY THE RAPIDLY DEPARTING WAVE ALOFT. SOUTHERLY FLOW AHEAD OF THE FRONT WILL PUMP WARM AIR AND INCREASING MOISTURE INTO THE BOUNDARY WHICH WILL THEN ACTIVATE IN THE MID AFTERNOON TO EVENING HOURS PRODUCING MORE THUNDERSTORMS IN OUR SOUTH AND SOUTHEAST. STRENGTHENING SOUTHERLY LOW LEVEL WINDS BENEATH SOUTHWESTERLY FLOW ALOFT SHOULD PROVIDE SUFFICIENT SHEAR PROFILES FOR THE DEVELOPMENT OF SOME SEVERE STORMS...HOWEVER UNCERTAINTY REGARDING THE LOCATION OF THE FRONT AND TIMING OF LATE DAY ACTIVATION PRECLUDED SEVERE WORDING IN THE GRIDS/FORECAST ATTM. HEAVY RAIN WILL ALSO BE POSSIBLE WITH THE STORMS IN THE AFTERNOON GIVEN GOOD MOISTURE TRANSPORT INTO THE BOUNDARY AND HIGH PWATS FOR THIS LATE IN THE SUMMER...HOWEVER THE STORMS SHOULD HAVE A DECENT FORWARD MOTION AND BE SPOTTY ENOUGH THAT FLASH FLOOD THREAT WILL BE TOO LOCALIZED TO JUSTIFY A FFA OR HVY RAIN WORDING THIS MORNING. OTHER THAN POP/WX TIMING TRANSITIONS ACROSS THE CWA OTHER FORECAST CHALLENGE IS TEMPERATURES. DECENT CAA BEHIND THE FRONT SHOULD BE MITIGATED SOMEWHAT BY DIURNAL HEATING AS THE FRONT STALLS LATER IN THE DAY...AND SOME CLEARING IN OUR NW MAY ACTUALLY CAUSE DECENT TEMPERATURE RISES IN THAT AREA. CONCURRENTLY TEMPS WILL BE HELD DOWN BY SHOWERS AND STORMS BUT THE AREA OF SAID STORMS WILL BE MOVING...SO HAVE MADE BEST ATTEMPT AT HOURLY TEMP TRENDS TODAY BUT THERE IS A LARGE DEGREE OF VARIABILITY IN THAT FORECAST. .LONG TERM /TONIGHT THROUGH MONDAY/... MADE NO LARGE CHANCES TO THE LONG TERM FORECAST. MODELS REMAIN IN GOOD AGREEMENT THROUGH THE WEEK...WITH A FEW CHANGES IN HOW MODELS HANDLE THE WEEKEND SYSTEM. THROUGH THE WEEK...MAIN FORECAST CONCERN WILL BE THE PLACEMENT OF BOUNDARY WHICH HANGS ACROSS THE SOUTH...AND HOW FAR NORTH IT WILL MAKE IT BEFORE LOW PUSHES NORTHEAST FROM COLORADO. BELIEVE BOUNDARY WILL STALL ACROSS NORTHERN MO...WITH GREATEST CHANCES FOR HEAVIEST RAIN BEING SOUTH OF THE CWA OVERNIGHT TUESDAY. FRONT WILL PUSH BACK NORTH THROUGHOUT THE DAY WEDNESDAY...WITH CO LOW BEGINNING TO INFLUENCE THE CHANCE FOR RAIN LATE WEDNESDAY. THIS LOW WILL TRACK ACROSS NEBRASKA AND THE DAKOTAS. ALONG WITH RAIN CHANCES...LOW WILL BRING QUITE BREEZY CONDITIONS ON THURSDAY WITH STRONG PRESSURE GRADIENT. LOW WILL PUSH OUT OF AREA BY FRIDAY...AND DRY WEATHER WILL RETURN...WITH WEAK SURFACE HIGH PRESSURE BUILDING IN. FOR THE WEEKEND...MODELS HAVE BEGUN TO COME INTO AGREEMENT WITH LOW PRESSURE SWEEPING SE FROM CANADA. GFS PREVIOUSLY DID NOT HAVE THIS FEATURE...BUT NEW RUN HAS BROUGHT LOW PRESSURE SE ACROSS WISCONSIN. ECMWF...WHICH HAS BEEN DEVELOPING THE LOW THE PAST FEW RUNS...HAS PUSHED IT FURTHER EAST AS WELL THIS RUN. HAVE OPTED TO LEAVE THE FORECAST DRY FOR THE WEEKEND. WITH THIS EASTWARD PUSH OF THE MODELS...IF THE LOW DOES DEVELOP...IT IS UNLIKELY TO PROVIDE MUCH FORCING FOR PRECIP ACROSS THE CWA. HOWEVER...IT IS A SYSTEM TO WATCH CLOSELY...AS UNCERTAINTY STILL EXISTS SO FAR OUT. && .AVIATION... 21/12Z...COLD FRONT OVER NW IA ATTM WILL SLOWLY ADVANCE SEWARD AND STALL OVER SRN IA BY THIS AFTERNOON. SWATH OF SHRA/TSRA EVIDENT ON RADAR WILL DIMINISH DURING MORNING HRS BUT STILL AFFECT KMCW/KFOD/KALO AT TIMES...THEN REDEVELOP FURTHER SOUTH THIS AFTERNOON WITH PEAK HEATING. HAVE INCLUDED TEMPO GROUPS AT NRTHRN TERMINALS FOR THE MORN CONVECTION BUT STUCK WITH VCTS IN THE AFTN AS DETAILS OF CONVECTIVE TIMING/LOCATION ARE UNCLEAR. WINDS WILL BECOME LGT AND VBL FOR MUCH OF THE DAY WITH THE FRONT WASHING OUT OVHD...AND COMBINED WITH MOISTURE POOLING ALONG THE STALLED BOUNDARY WILL SUPPORT DVLPMNT OF STRATUS AND FOG AFTER SUNSET TONIGHT...ESP AT KDSM/KOTM. HAVE ADVERTISED MVFR CONDS IN 12Z TAFS BUT THIS MAY NEED TO BE TAKEN DOWN ON SUBSEQUENT ISSUANCES. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LEE LONG TERM...WILKINS AVIATION...LEE
Hazardous weather outlook, Sep 21, 5:07 AM CDT, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 507 AM CDT TUE SEP 21 2010 IAZ004>007-015>017-023>028-033>035-044-045-221015- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-CRAWFORD-CARROLL- 507 AM CDT TUE SEP 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL SPREAD NORTHWEST TO SOUTHEAST ACROSS THE AREA THROUGHOUT THE MORNING AND AFTERNOON HOURS. THE THREAT FOR SEVERE WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INTERMITTENT THUNDERSTORM CHANCES WILL PERSIST THROUGH FRIDAY MORNING. A FEW SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. IAZ036>039-046>050-057>062-070>075-081>086-092>097-221015- HAMILTON-HARDIN-GRUNDY-BLACK HAWK-GREENE-BOONE-STORY-MARSHALL-TAMA- AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-POWESHIEK-CASS-ADAIR-MADISON- WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR- RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 507 AM CDT TUE SEP 21 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL SPREAD IN FROM THE NORTHWEST LATE THIS MORNING...PERSISTING INTO TONIGHT. SOME OF THE STORMS IN THE AFTERNOON COULD BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN THREATS. LOCALLY HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY INTERMITTENT THUNDERSTORM CHANCES WILL PERSIST THROUGH FRIDAY MORNING. A FEW SEVERE THUNDERSTORMS AND LOCALLY HEAVY RAINFALL WILL BE POSSIBLE AT TIMES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. AW
In the hours before
Special weather statement, Sep 21, 5:14 AM CDT, 5 hours 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 514 AM CDT TUE SEP 21 2010 IAZ007-016-017-211045- CERRO GORDO-HANCOCK-WORTH- 514 AM CDT TUE SEP 21 2010 ...THUNDERSTORM PRODUCING HAIL... AT 509 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 25 MILES SOUTHWEST OF MASON CITY...MOVING NORTHEAST AT 60 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... VENTURA BY 520 AM CDT... CLEAR LAKE BY 525 AM CDT... MASON CITY AIRPORT BY 530 AM CDT... MASON CITY BY 535 AM CDT... PLYMOUTH AND ROCK FALLS BY 540 AM CDT... GRAFTON BY 545 AM CDT... SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. LEE
The office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 11:10 AM CDT | Flash Flood Warning | DMX | Marshall, Tama | 3 hr |
| Sep 21, 1:12 PM CDT | Severe Thunderstorm Warning | DMX | Poweshiek | 33 min |
| Sep 21, 1:46 PM CDT | Severe Thunderstorm Warning | DMX | Clarke, Decatur, Union | 59 min |
| Sep 21, 2:04 PM CDT | Severe Thunderstorm Warning | DMX | Lucas | 45 min |
| Sep 21, 2:47 PM CDT | Flash Flood Watch | DMX | Appanoose, Clarke, Davis, Decatur, Lucas, Monroe and 4 more | 7 hr |
| Sep 21, 3:50 PM CDT | Areal Flood Advisory | DMX | Decatur, Wayne | 3 hr |
| Sep 21, 4:26 PM CDT | Flash Flood Warning | DMX | Decatur, Wayne | 5 hr |
Nearby
Flash Flood Warnings in Iowa, 2010Every flash flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.